Alert archive / California / Flash Flood Warnings in 2023
Flash Flood Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 11, 2023, 5:17 PM PDT for San Bernardino County, California; Mohave County, Arizona; Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2023, 5:17 PM PDT (00:17 UTC)
- Expired
- Jun 11, 2023, 8:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 74 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2763 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376
WGUS55 KVEF 120017
FFWVEF
AZC015-CAC071-NVC003-120330-
/O.NEW.KVEF.FF.W.0018.230612T0017Z-230612T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
517 PM PDT Sun Jun 11 2023
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
San Bernardino County in southern California...
South Central Clark County in southern Nevada...
* Until 830 PM MST /830 PM PDT/.
* At 517 PM MST /517 PM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Bullhead City, Laughlin, Katherine Landing, Big Bend Rec Area,
Mesquite Creek, Mojave Ranch Estates, Mohave Valley, Oatman and
Willow Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3511 11477 3518 11473 3524 11453 3516 11437
3500 11438 3492 11458 3491 11475 3500 11477
3508 11480
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV3 follow-up statements
697
WGUS75 KVEF 120055
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
555 PM PDT Sun Jun 11 2023
AZC015-CAC071-NVC003-120330-
/O.CON.KVEF.FF.W.0018.000000T0000Z-230612T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
555 PM MST Sun Jun 11 2023 /555 PM PDT Sun Jun 11 2023/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST/830 PM
PDT/ THIS EVENING FOR SOUTHWESTERN MOHAVE, SAN BERNARDINO AND SOUTH
CENTRAL CLARK COUNTIES...
At 555 PM MST /555 PM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. The estimated rainfall
rate is 0.5 to 0.75 inches in 30 minutes. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Bullhead City, Laughlin, Katherine Landing, Big Bend Rec Area,
Mesquite Creek, Mojave Ranch Estates, Mohave Valley, Oatman and
Willow Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3511 11477 3518 11473 3524 11453 3516 11437
3500 11438 3492 11458 3491 11475 3500 11477
3508 11480
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-0.75 INCHES IN 30 MINUTES
$$
JV930
WGUS75 KVEF 120212
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
712 PM PDT Sun Jun 11 2023
AZC015-CAC071-NVC003-120330-
/O.CON.KVEF.FF.W.0018.000000T0000Z-230612T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
712 PM MST Sun Jun 11 2023 /712 PM PDT Sun Jun 11 2023/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST/830 PM
PDT/ THIS EVENING FOR SOUTHWESTERN MOHAVE, SAN BERNARDINO AND SOUTH
CENTRAL CLARK COUNTIES...
At 712 PM MST /712 PM PDT/, Doppler radar indicated that
thunderstorms with heavy rain had moved away from Laughlin and
Bullhead City. However, additional rain was moving into the area,
and runoff from earlier storms may still be flowing toward the river.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Bullhead City, Laughlin, Katherine Landing, Big Bend Rec Area,
Mesquite Creek, Mojave Ranch Estates, Mohave Valley, Oatman and
Willow Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3511 11477 3518 11473 3524 11453 3516 11437
3500 11438 3492 11458 3491 11475 3500 11477
3508 11480
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM936
WGUS75 KVEF 120323
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
823 PM PDT Sun Jun 11 2023
AZC015-CAC071-NVC003-120333-
/O.EXP.KVEF.FF.W.0018.000000T0000Z-230612T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
823 PM MST Sun Jun 11 2023 /823 PM PDT Sun Jun 11 2023/
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MST/830 PM PDT/ THIS
EVENING FOR SOUTHWESTERN MOHAVE, SAN BERNARDINO AND SOUTH CENTRAL
CLARK COUNTIES...
Only light to moderate rain was falling in the Laughlin Bullhead
City area, and flooding is no longer expected to pose a threat.
Please continue to heed remaining road closures.
LAT...LON 3511 11477 3518 11473 3524 11453 3516 11437
3500 11438 3492 11458 3491 11475 3500 11477
3508 11480
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 1:30 PM PDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 1:30 PM PDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 130 PM PDT Sun Jun 11 2023 .SYNOPSIS...An incoming weather system will bring widespread shower and thunderstorm activity to the region through Monday with decreasing coverage Tuesday and Wednesday. Temperatures will cool markedly as well through Monday before gradually returning to near normal by the end of next week. && .SHORT TERM...through Monday night. Scattered showers and thunderstorms have become fairly widespread across portions of southern Nevada and southeast California as a unseasonably cold area of low pressure moves inland over southern California. Storms have generally been firing north of the I-15 and drifting west and have been producing pockets of heavy rain. With cold mid level temperatures ranging about -14C to -16C we have had several reports of small hail associated with some of the stronger storms. We will continue to see showers and storms develop through this afternoon as the upper low slowly drifts east. With the associated dynamics of the low, it is unlikely that we will completely end the showers and thunderstorms with loss of daytime heating and the latest HRRR shows convection developing after midnight over southern Nevada. We can expect to see another day of scattered showers and thunderstorms Monday as the low slowly shifts east. The low will be a slow mover and is forecast to be centered closer to the Nevada, Utah, and Arizona borders Monday morning. This will allow for another day of scattered showers and thunderstorms throughout the day with some storms producing localized heavy rain and small hail. Outside of the storm chances the next few days, temperatures will remain well below normal with the widespread clouds and shower activity expected. .LONG TERM...Tuesday through Sunday. By Tuesday, the upper low which brought precip chances and unseasonably mild temperatures should be shearing apart, with one piece moving away to the east and the other retrograding to the southwest. There is quite a bit of model spread in the position and track of the low that retrogrades back over the eastern Pacific, with some solutions leaving it well offshore and others showing it drifting back inland during the period. Thus, confidence is moderate at best. This forecast assumes that the low will remain southwest of our area, which will allow precip chances to retreat to the northern third or so of our CWA, and also kick start a warming trend as heights rise in response to high pressure over Mexico bulging northwest in between the two lows. If this solution pans out, expect a dry late week and weekend, with increasing chances for KLAS finally reaching 100F for the first time of the year. On the other hand, if the low drifts back inland, warming would be suppressed and chances for showers and thunderstorms would increase. && .AVIATION...For Harry Reid...Showers and thunderstorms will be fairly widespread this afternoon generally west and north of the Las Vegas Valley, however there are indications that the potential of thunderstorms developing closer to the Valley after 21-22Z and will need to be closely watched. Winds will generally remain southeast 10- 20kts, but could become variable and gusty at times with any potential outflow boundaries. There is also some potential of seeing convection during the overnight period along with varying gusty winds, although confidence is low at this point. Similar conditions expected Monday with scattered afternoon showers and thunderstorms around southern Nevada along with general southeast winds, but could become erratic and gusty near thunderstorms. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers and thunderstorms will impact most TAF sites this afternoon along with the potential of gusty outflow winds up to 30kts. At this time, KDAG will have the lowest chance of seeing additional thunderstorms this afternoon and evening. Winds will generally southeast to south with speeds generally 10-20kts. Another round of showers and thunderstorms will occur again Monday with the potential of impacts at each TAF site, especially gusty winds. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Gorelow LONG TERM...Morgan AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 11, 5:07 PM PDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
507 PM PDT Sun Jun 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tstm Wnd Gst 5 ENE Fort Irwin 35.29N 116.61W
06/11/2023 M61 MPH San Bernardino CA Mesonet
At 1655 and 1657 PDT, the BYS ASOS recorded
thunderstorm wind gusts of 61 mph.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:08 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jun 11, 6:10 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2023Flash Flood Warnings in Arizona, 2023Flash Flood Warnings in Nevada, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.